MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device serial number and manufacture date are not available at this time.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that a staff member used a led flashlight to help with illumination while looking through the optia view port of the centrifuge.The led light reflecting back from the glass port, caught the staff¿ right eye, causing visual injury.Patient weight is unknown at this time.Per the customer the patient is seeing their md at this time and the outcome is unchanged.
 
Additional Manufacturer Narrative
Device serial number and manufacture date are not available at this time.Investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was stated that no medical intervention was provided to date.There is no evidence of medical intervention provided to reverse an issue with the eye or prevent further escalation of declining health.No further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description
The customer reported that a staff member used a led flashlight to help with illumination while looking through the optia view port of the centrifuge.The led light reflecting back from the glass port, caught the staff¿ right eye, causing visual injury.Patient weight is unknown at this time.Per the customer the patient is seeing their md at this time and the outcome is unchanged.No medical intervention was required to date.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key12656765
Report Number1722028-2021-00328
Device Sequence Number3750505
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BK150251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale